Paths in graphs

Author: Bollobás B.   Sarkar A.  

Publisher: Akademiai Kiado

ISSN: 0081-6906

Source: Studia Scientiarum Mathematicarum Hungarica, Vol.38, Iss.1-4, 2001-12, pp. : 115-137

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

We prove that if 2 2 then the number of paths of length three in a graphGof size m is at most 2m(m - k)(k - 2)=k. Equality is attained if G is the union of Kk and isolated vertices. We also give asymptotically best possible bounds for the maximal number of paths of length s, for arbitrary s, in graphs of size m. Lastly,we discuss the more general problem of maximizing the number of subgraphs isomorphic to a given graph H in graphs of size m.